New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mprrkkp
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 1/13/2011 12:38 AM (GMT -6)   
I'm 15 years old and I have Lupus and Rheumatoid arthritis. I'm on prednisone right now and I can finally walk down the stairs with almost no pain! I have to go off the prednisone in a week though...in your experience do the symptoms come back after you're on medication like that? I'd like to continue walking down the stairs :D

pugpuppy
Regular Member


Date Joined Nov 2010
Total Posts : 68
   Posted 1/13/2011 12:48 AM (GMT -6)   
Hi, I am so sorry you have this, you are so young. Why are you going off the pred.?if you don't mind me asking. I only ask because your Dr. should be taking you off of it slowly it is very dangerios to just stop so you may want to check this ok.

I find that I have to stay on the dose that I and Dr.have found that works and its the lowest I seem to be able to go. I have not been able to go off of it without pain. But everyone is different.

I hope you do good but please check with your Dr. ok.
Hugs
Pugpuppy
Money won't buy happiness, but t will pay the salaries of a large reserch staff to study the problem.
Bill Vaghan

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1470
   Posted 1/13/2011 5:28 AM (GMT -6)   
Hey there! When I was first diagnosed I had the same concerns as you did. I was put on it for about 2 weeks and felt great while i was on it. Sometimes the pred is enough to get your flair under control. But sometimes you will have to continue taking it for a long time. If you start hurting again after you are done with the pred, then definatly let your doctor know. But know you do not want to permantly be on prednisone because of the side effects it can cause years from now!!

Also, with what pugpuggpy says, if you have been on pred for a few weeks, you generally do not need to taper. It when you are on it for months that your adrenal glands shut down and then you have to taper! Event then, it depends on how your body responds to it to how quickly you can taper.
Amy
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Mobic, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram,

If God brings you to it, he will get you through it!!

mprrkkp
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 1/14/2011 1:43 PM (GMT -6)   
I'm not sure if I will be slowly taken off it slowly or all at once but it's just because of the side effects it can have if you're on it for too long. I have been on it for almost a month and a half now. Thanks for the advice and I'll check with my Rheumatologist! :)

mprrkkp
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 1/20/2011 12:21 AM (GMT -6)   
So I went to the rheumatologist yesterday and got more medication hahaha. I am now on prednisone (which we are going to start slowly tapering), Mobic, folic acid? (does anyone know why? haha), methotrexate(weekly injection of the chemo drug haha), and then just vitamins and calcium tablets! And if the fatigue doesn't go away she said she would think about putting me on plaquenil!

Robyn10217
Regular Member


Date Joined Nov 2010
Total Posts : 41
   Posted 2/4/2011 7:49 PM (GMT -6)   
well I do know your concern.. I was diagnosed when I was 17... its really hard to deal with at such a young age, friends & family treat you a little different or they constantly ask about your disease... but I have been on prednisone on & off for 5 years... WE have a love/hate relationship. If make you feel 150% better and when being taken off it correctly side effects shouldnt be so bad. During the time you are taking it, I hate the worse, Gaining weight, the round face, and anxiety.. I could never sleep & of course it depends on the amount that you are on... But it is our miracle drug, sometimes it is the only thing that your doctor can give you and at times you will hate them for it but it truly is the best thing for you.
Lupus, RA,Sjorgrens,antiphospholipid syndrome,Endocarditis & Pericarditis,Migranes

Imuran,Coumadin,Topamax,colchincine,Tramadol when needed, Prednisone

Hickoryone
Regular Member


Date Joined Feb 2011
Total Posts : 32
   Posted 2/5/2011 3:57 PM (GMT -6)   
I have found that if I skip a dose, I take once a day....the following day reminds me I forgot to take it!! skull
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, April 24, 2018 10:19 AM (GMT -6)
There are a total of 2,955,042 posts in 324,176 threads.
View Active Threads


Who's Online
This forum has 162210 registered members. Please welcome our newest member, Drainbamaged.
407 Guest(s), 15 Registered Member(s) are currently online.  Details
momto2boys, SoMuchFun, logoslidat, Italatin8, Artist Mark, Michael_T, Hope4Happiness, Girlie, NiceCupOfTea, JohnnyG113, Hardlyrob, FamilyGuy, Zeddy, Runninheid, iPoop